# SDR JIKA2013061801

- Difficulty date: June 14, 2013
- Submitted: July 11, 2013
- Operation: Air carrier
- Aircraft: N4098A
- Make and model: Piper PA-31-350
- Aircraft serial: 318152200
- Aircraft time: 19,035 hours, 25,229 cycles
- System (JASC): 6122 · Propeller Governor
- Part: Shaft
- Part number: B4175
- Condition: Sheared
- Location: Lt Propeller
- Stage of operation: CL
- How discovered: V
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED AFTER INITIATING A MISSED APPROACH, DURING THE CLIMB, LT ENGINE BEGAN SURGING.  PILOT ASSESSED ENGINE INDICATIONS AND ANTICIPATED AN ENGINE FAILURE.  TOWER REPORTED SEEING SMOKE COMING FROM THE LT ENGINE.  SHUTDOWN LT ENGINE AND LANDED WITHOUT INCIDENT.  OUND THE LEFT PROPELLER GOVERNOR "Z" SPLINE COUPLING SHAFT WAS SHEARED.  REPLACED THE LEFT ENGINE PROPELLER GOVERNOR AND "Z" SPLINE COUPLING SHAFT. LEFT ENGINE OPERATIONAL RUNS COMPLETED AND FOUND SATISFACTORY.
